It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-04-2006, 07:03 AM   #1
Veteran
(female)
 
Join Date: Sep 2006
Location: london uk
Posts: 337
jgr01 HB User
Depakote: Side Efffects update

Hi All,

some weeks ago someone asked about potential side effects of Depakote, well having just had my dose upped from 1000 - 2000mg I can reveal a few.

To be honest most are listed, but interestingly I actually didn't know about them before I actually got the symptoms and then read the literature and I've been on it for 6 years!

I went from 1000 - 1500 about 5 weeks ago. Within 2 weeks my psych put it up again to 2000mg.

My symptoms included, at the first increase, nausea (intense) in the morning and evening; blinding headaches; and no apparent change in the frequency of the cycles. Even with discussing these symptoms my psych decided that I was still too manic and upped it again. The nausea got worse although did seem to be offset as soon as I took the medication unless i changed my routine - like left dinner an hour later or so and then I found that the nausea continued after eating because I'd taken the tablets before food not with it.

I also noticed that i was bruising really easily and so now i'm waiting for blood tests on platelet levels apparently. I also have a low sodium serum level at the moment too.

On the positive side, 2 weeks in to the 2000mg and the nausea and headaches are fading. I feel more eloquent and able to deal with things although my irritability a still a little raw. But things are definitely on the up.

Hope this helps

jgr

 
Old 11-04-2006, 07:43 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Depakote: Side Efffects update

i just have to ask you if during the whole six years that you have had to be on depakote,did your doc ever actually explan the possible damage to your liver and was he routinely checking your liver enzymes for any changes?FB

 
Sponsors Lightbulb
   
Old 11-04-2006, 10:26 AM   #3
Registered User
(female)
 
Join Date: Oct 2006
Posts: 60
shelb HB User
Re: Depakote: Side Efffects update

yes I'm on1500 and have had small problems like a headache now and then also my doc has my levels taken every time my dose is upped and i started at 500 and every 7-10 days after the dose is upped i get my blood drawn also i have noticed at that time of the month i have cramps a lot worse plus it came early and was heavier but all things aside i hope your feeling better soon don't give up your strong enough to live with bpd so your pretty tough Gods Blessings for your health my dear shelb

 
Old 11-05-2006, 05:47 AM   #4
Veteran
(female)
 
Join Date: Sep 2006
Location: london uk
Posts: 337
jgr01 HB User
Re: Depakote: Side Efffects update

Quote:
Originally Posted by feelbad
i just have to ask you if during the whole six years that you have had to be on depakote,did your doc ever actually explan the possible damage to your liver and was he routinely checking your liver enzymes for any changes?FB
Hi there,

yes, I have had blood tests every 6 mths since I started (although weekly for the first month) and now I've had about 6 in the last 3 weeks! My liver function is fine - and I have been REALLY bad for self medicating with alcohol for years too. Although now I have stopped drinking, partly decision and partly i am sure because the meds are now actually doing the job of medicating the mania!. We had a firework party last night and I did have a glass of wine with my stew but lots of water and went to bed by midnight leaving all the others up drinking etc. A month ago I probably would still be drinking and taking street drugs now. Even better, I didn't even want to stay up or feel aggrieved that i had to go to bed. I wanted to! And had had fun.

thanks for your concern though.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Depakote causing weird side effect! Yakub89 Epilepsy 4 04-01-2008 06:49 PM
Started my medication "Depakote ER" today!! Had some Questions??? jessiojess Bipolar Disorder 8 06-30-2006 10:24 PM
Epilepsy & Pregnancy (Depakote-Good or Bad)? melmo524 Epilepsy 3 01-14-2006 03:01 PM
is the regression due to depakote or the seizures? firehorse Epilepsy 5 01-09-2006 12:59 PM
alternatives to depakote sprinkles? firehorse Epilepsy 2 09-27-2005 06:10 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:55 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!